MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE REV TIB TRIAL EXTRACTOR; EXTRACTION INSTRUMENTS

DEPUY IRELAND - 9616671 ATTUNE REV TIB TRIAL EXTRACTOR; EXTRACTION INSTRUMENTS
Model Number 2546-00-401
Medical Device Problem Codes Device Slipped (1584); Device-Device Incompatibility (2919); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Bone Fracture(s) (1870); No Code Available (3191)
Date of Event 01/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
During a 2nd stage knee revision the surgeon reported fracturing the proximal tibia when seating the attune revision tibial broach in the proximal tibia.The surgeon had already prepared the proximal tibia bone with a stem pilot/broach and tib tray however when he extracted the trial construct (with rp adapter and system handle) the tib tray rotation was not locked and therefore he was required to re-seat the stem trial/broach into the prepared bone envelope and lock off his rp tray rotation before extracting and transferring this to the definitive implant/assembling.He commented that when the registrar re-inserted the broach into the bone she hit it too hard which he thinks caused the fracture.It was worth noting that the registrar also had great difficulty extracting the trial stem and broach/tray construct once the rotation had been locked and when the surgeon took over, he ended up removing the rp trial tray and attaching the broach handle to remove the broach (which is when he noticed the small fracture in the prox tib) and repeating the above steps to set the rotation.The surgery continued as planned and he advised that this fracture would not change the outcome of the surgery.He did comment that the rp adapter which clicks on to the system handle is designed poorly as he thinks it spins around too easily and wobbles a lot when trying to engage the rp tibial trial tray for extraction.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: a1 and h6 (device).No code available (3191) is used to capture customer feedcak/dissatisfaction.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device was received for examination, therefore the reported event could not be confirmed.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative:  added d4(lot#), d10 and h4.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected h3.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : examination of the returned device found no defect.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
ATTUNE REV TIB TRIAL EXTRACTOR
Common Device Name
EXTRACTION INSTRUMENTS
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
MDR Report Key10521867
Report Number1818910-2020-19868
Device Sequence Number19612502
Product Code HWB
UDI-Device Identifier10603295438700
UDI-Public10603295438700
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 08/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2546-00-401
Device Catalogue Number254600401
Device Lot NumberAB4568519
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2020
Initial Date Received by Manufacturer 08/26/2020
Supplement Date Received by Manufacturer09/13/2020
11/09/2020
11/10/2020
11/10/2020
04/19/2021
Initial Report FDA Received Date09/11/2020
Supplement Report FDA Received Date09/17/2020
11/10/2020
11/24/2020
11/27/2020
04/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;